Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 8, 2008, 3:48 PM EDT for Capitol Planning Region, Connecticut. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 3:48 PM EDT (19:48 UTC)
- Expired
- Jun 8, 2008, 4:24 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:55 PM EDT | TSTM WND DMG | West Hartford, CT | LARGE BRANCHES AND WIRES DOWN |
| Jun 8, 4:05 PM EDT | TSTM WND DMG | Hartford, CT | WIRES DOWN VIA STRONG WINDS |
| Jun 8, 4:25 PM EDT | TSTM WND DMG | Newington, CT | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 081948
SVRBOX
CTC003-082030-
/O.NEW.KBOX.SV.W.0025.080608T1948Z-080608T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
BRITAIN...HARTFORD...EAST HARTFORD...
* UNTIL 430 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANTON...OR 8 MILES WEST OF WEST HARTFORD...AND MOVING EAST AT 28
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMINGTON BY 355 PM EDT...
WEST HARTFORD AND BLOOMFIELD BY 400 PM EDT...
HARTFORD BY 410 PM EDT...
EAST HARTFORD...WETHERSFIELD AND SOUTH WINDSOR BY 415 PM EDT...
GLASTONBURY BY 420 PM EDT...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4173 7299 4194 7289 4191 7254 4163 7257
4162 7260
TIME...MOT...LOC 1948Z 286DEG 24KT 4180 7286
$$
EKSTER1 follow-up statement
000
WWUS51 KBOX 082024
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT SUN JUN 8 2008
CTC003-082033-
/O.CAN.KBOX.SV.W.0025.000000T0000Z-080608T2030Z/
HARTFORD CT-
423 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WARNING IN EFFECT FOR SOUTHERN HARTFORD
COUNTY REMAINS IN EFFECT UNTIL 5 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4173 7299 4194 7289 4191 7254 4163 7257
4162 7260
TIME...MOT...LOC 2023Z 286DEG 24KT 4173 7256
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:27 AM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 10:27 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1027 AM EDT SUN JUN 8 2008 .SYNOPSIS... HEAT AND HUMIDITY WILL PERSIST EARLY THIS WEEK...WITH THE POTENTIAL FOR RECORD SETTING HEAT MON. A COLD FRONT WILL BRING SOME RELIEF WED...WITH COOLER CONDITIONS TOWARD THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... HAZY AND QUITE HUMID THIS AFTERNOON. MORNING SOUNDINGS SHOW 17C AT 850 MB...AND A POTENTIAL MIX TO 800 MB WOULD TAP 14C AIR...AN EUIVILENT OF 19C AT 850 MB. SO MAX TEMPS IN THE 90S...ESP LOW-MID 90S...SEEMS REASONABLE. A COUPLE OF GRIDS IN THE HARTFORD AND LOWELL- MANCHESTER AREAS ARE FORECAST TO TOUCH HEAT INDEX/APPARENT TEMPERATURE LEVELS OF 100F...NOT ENOUGH TO TRIGGER AN ADVISORY BUT CLOSE. CONCERN FOR THE AFTERNOON WILL CONTINUE TO BE THE POTENTIAL FOR CONVECTION. 09Z SREF SHOWS POPS 18-21Z ALL THE WAY TO I-95 WITH THE HIGHEST VALUES IN WESTERN MASS AND NW CONNECTICUT. SEVERE POTENTIAL CONTINUES MINIMAL. JET SUPPORT REMAINS WELL NORTH IN CANADA BASED UPON MARGINAL MID LEVEL WIND FIELDS AND WEAK LAPSE RATES. && .SHORT TERM /MONDAY/... ANY CONVECTION WILL DIMINISH QUICKLY THIS EVENING WITH LOSS OF DAYTIME HEATING. ANOTHER WARM AND MUGGY NIGHT AHEAD WITH PATCHY FOG. MODELS HAVE COME INTO VERY GOOD AGREEMENT REGARDING POSITION OF WEAK BACK DOOR FRONT WHICH IS EXPECTED TO DROP INTO SW NH AND MUCH OF CENTRAL/EASTERN MA MON AFTERNOON. 00Z NAM/GFS/CANADIAN AND 21Z/7 SREFS ALL SHOW POTENTIAL FOR CONVECTION AS THIS BOUNDARY PUSHES INTO UNSTABLE AIRMASS AND PROVIDES SUFFICIENT LOW LEVEL CONVERGENCE. SEVERE THREAT IS QUESTIONABLE GIVEN AXIS OF STRONGEST MID LEVEL WIND FIELD IS N OF OUR AREA AND LAPSE RATES REMAIN RATHER WEAK...BUT A FEW STORMS COULD PRODUCE WIND DAMAGE OR HAIL. MAIN THREAT AREA LOOKS TO BE FROM KEENE TO WORCESTER...BOSTON AND MANCHESTER. DESPITE THIS BOUNDARY PUSHING S...IT WILL BE ANOTHER HOT AND HUMID DAY WITH POTENTIAL FOR RECORD HIGHS TO FALL /ESPECIALLY INLAND/. HEAT INDEX VALUES SHOULD REACH 100 TO 105 FOR A FEW HOURS...SO WE MAY NEED TO ISSUE HEAT ADVISORIES FOR PARTS OF REGION IN LATER FORECASTS. COASTAL LOCATIONS COULD SEE TEMPERATURES DROP OFF A BIT MON AFTERNOON...BUT NOT DRAMATICALLY SO. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THERE MAY BE SOME ONGOING CONVECTION MON EVENING AHEAD OF A WEAK BACKDOOR FRONT. WE WILL EXTEND CHC POPS INTO MON EVENING...MAINLY FROM S NH THROUGH EASTERN MA WHERE CHANCES APPEAR TO BE GREATEST. OTHERWISE...ANOTHER WARM AND MUGGY NIGHT WITH PATCHY LATE NIGHT FOG POSSIBLE. ANOTHER VERY HOT DAY IS EXPECTED TUE WITH RECORD HEAT POSSIBLE AGAIN. 850 MB TEMPS +21C AND 2M TEMPS SUPPORT MAXES MID TO UPPER 90S IN THE INTERIOR. THERE WILL BE MORE SOUTHERLY FLOW WHICH WILL KEEP SOUTH COAST COOLER AND FLOW MAY WEAKEN ENOUGH FOR SUBTLE SEABREEZES ALONG THE EAST COAST SO WE KEPT BOS IN LOWER 90S...BUT IT COULD BE HOTTER IF NO SEABREEZE. THERE ARE SOME TIMING DIFFERENCES WITH NEXT APPROACHING COLD FRONT FOR TUE NIGHT. GFS IS SLOWER AS IT AMPLIFIES UPSTREAM SHORTWAVE MORE RESULTING IN A SLOWER SOLUTION AND DRY DAY ON TUE. ECMWF IS THE FASTEST OF THE MODELS WITH FRONT APPROACHING W ZONES BY 00Z WED AND NAM BRINGS PRECIP INTO SNE BY LATE TUE. MODEL CONSENSUS FAVORS DRY ON TUE SO WE HAVE JUST SLIGHT CHC POPS IN THE GRIDS LATE TUE ACROSS W ZONES. NAM/GFS/GGEM AND SREF POPS INDICATE BEST CHC OF CONVECTION TUE NIGHT WILL BE NORTH AND WEST OF SNE SO WE HAVE JUST SLIGHT CHC TO CHC POPS...HIGHEST IN THE INTERIOR. TIMING OF FRONT DOES NOT APPEAR TO BE FAVORABLE FOR SVR WX. FRONT SLOWLY MOVES OFF THE COAST WED...BUT 850 MB TEMPS ARE STILL WARM SO MAX TEMPS COULD REACH WELL INTO THE 80S...ALTHOUGH LESS HUMID. THERE COULD BE A FEW LINGERING SHOWERS EASTERN ZONES WED MORNING IF SLOWER TIMING OF FROPA VERIFIES. DRY AND COOLER WEATHER THU. ECMWF AND GFS ARE NOW ON BOARD SHOWING AMPLIFIED UPPER LOW MOVING INTO NORTH ATLANTIC FRI INTO THE WEEKEND RESULTING IN COOL TEMPS WITH ONSHORE FLOW. HOWEVER...GFS ENSEMBLE MEAN AND UKMET SHOW FLATTER TROF FURTHER EAST WITH WARMER TEMPS TRYING TO MOVE BACK IN FOR THE WEEKEND...WHICH IS WHAT 12Z/7 ECMWF WAS ADVERTISING. SO THERE IS STILL SOME UNCERTAINTY WITH HOW THE END OF THE WEEK AND WEEKEND WILL PLAY OUT. WE HAVE TEMPS COOLING DOWN SOMEWHAT FOR FRI/SAT ACROSS EASTERN NEW ENG BUT NOT TO THE EXTENT THAT GFS/ECMWF WOULD INDICATE. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... HIGH PRESSURE BRINGS MOSTLY CLEAR SKIES...JUST SOME CONVECTIVE DEBRIS MOVING FROM NEW YORK EAST INTO NEW ENGLAND. VFR SHOULD CONTINUE THROUGH THE AFTERNOON. CAPE OF 1500-2000 IN WESTERN AND CENTRAL SECTIONS. WILL GO WITH SCATTERED TSTMS FROM MID AFTERNOON TO EARLY EVENING AND EXPAND A LITTLE FURTHER EAST TO WORCESTER. MVFR IN HAZE ACROSS THE SOUTHERN WATERS...CONVERTING TO FOG TONIGHT. OUTLOOK... MON...MVFR/IFR IN FOG/HAZE EARLY. SCATTERED PM TSTMS KMHT/KBOS. TUE...MVFR/IFR IN FOG/HAZE EARLY...OTHERWIZE VFR. TUE NIGHT...AREAS OF MVFR IN SCT SHOWERS/TSTMS. WED AND THU...VFR && .MARINE... W/SW WINDS TODAY INTO MON WILL REMAIN BELOW 25KT WITH FLAT SEAS. MAIN CONCERN IS FOR HAZE THIS AFTERNOON AND FOG AGAIN LATE TONIGHT. WEAK BACK DOOR FRONT DROPPING S WILL REACH E MA WATERS MON AFTERNOON...AND MAY BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. OUTLOOK...MONDAY NIGHT THROUGH THURSDAY... WINDS GENERALLY SW 10-15 KTS MON NGT THROUGH WED...BECOMING WEST WED NIGHT/THU. SEAS GENERALLY 2-4 FT OVER OPEN WATERS. WE UNDERCUT WNA WHICH APPEARED TOO HIGH IN SW FLOW REGIME. && .CLIMATE... RECORD HIGHS FOR SUN-MON-TUE... SUNDAY... BOSTON - 97 1984 PROVIDENCE - 94 1984 BRADLEY/HARTFORD - 96 1984 WORCESTER - 91 1984 MONDAY... BOSTON - 96 1984 PROVIDENCE - 95 1984 BRADLEY/HARTFORD - 96 1984 WORCESTER - 91 1933 TUESDAY... BOSTON - 96 1959 PROVIDENCE - 94 1974 BRADLEY/HARTFORD - 97 1974 WORCESTER - 91 1984 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC/JWD NEAR TERM...WTB SHORT TERM...JWD LONG TERM...KJC AVIATION...KJC/JWD MARINE...KJC/JWD CLIMATE...
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1244 PM EDT SUN JUN 8 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1244 PM EDT SUN JUN 8 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHERN NEW HAMPSHIRE...MOST OF MASSACHUSETTS EXCEPT THE COAST...MOST OF RHODE ISLAND EXCEPT THE SOUTH COAST AND ALL OF CONNECTICUT UNTIL 8 PM. HEAT INDICES WILL APPROACH 100 DEGREES IN THE INTERIOR FOR A FEW HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT ADVISORIES WILL LIKELY BE NEEDED FOR A GOOD PORTION OF SOUTHERN NEW ENGLAND ON MONDAY AND POSSIBLY AGAIN ON TUESDAY WHEN RECORD OR NEAR RECORD HEAT IS EXPECTED. HEAT INDICES WILL PEAK AT 100 TO 105 DEGREES...ESPECIALLY ON MONDAY. THERE IS A LOW RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AHEAD OF A WEAK BACKDOOR FRONT...MAINLY FROM SOUTHERN NEW HAMPSHIRE THROUGH NORTHEAST MASSACHUSETTS. MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED WITH IN-OFFICE SUPPORT BEGINNING AT 3PM. ANZ230>237-250-254-255-091200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1244 PM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ACROSS THE NORTHERN WATERS EAST OF MERRIMACK RIVER TO PLYMOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG ..UPDATED FOR THE SEVERE THUNDERSTORM WATCH..
In the hours before
Special weather statement, Jun 8, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 320 PM EDT SUN JUN 8 2008 CTZ002-MAZ011-082000- EASTERN HAMPDEN MA-HARTFORD CT- 320 PM EDT SUN JUN 8 2008 AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 13 MILES NORTHWEST OF CANTON...OR ABOUT 6 MILES NORTH OF TORRINGTON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR...8 MILES NORTH OF CANTON BY 330 PM EDT...SIMSBURY BY 340 PM EDT...GRANBY BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. FREQUENT LIGHTNING WILL LIKELY OCCUR WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jun 8, 3:31 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT SUN JUN 8 2008 CTZ002-MAZ009-011-082015- EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA- 331 PM EDT SUN JUN 8 2008 AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES WEST OF GRANVILLE TO 2 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF TORRINGTON TO 2 MILES SOUTHWEST OF BRISTOL...MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR...SOUTHWICK AND GRANVILLE BY 340 PM EDT... WETHERSFIELD AND WEST HARTFORD BY 350 PM EDT...WINDSOR LOCKS AND WINDSOR BY 400 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 47 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.